Louisiana, 2014

Damaging Wind in Louisiana, March 2, 2014

March 2, 2014 · NWS LCH · 1 event in 1 county or zone

An isolated severe storm produced damage to a mobile home and shed.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LCH wrote it up.

An isolated severe storm produced damage to a mobile home and shed.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Mar 2, 8:12 PM CST, 26 minutes earlier.

Area forecast discussion, Mar 2, 8:12 PM CST, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
812 PM CST SUN MAR 2 2014

.DISCUSSION...
RE-TWEAKED THE CURRENT FORECAST BASED ON ONGOING
RADAR...SATELLITE...AND SFC OB TRENDS. LOWERED LOW TEMPS A LITTLE
BIT MORE...INTO THE 30S IN MOST PLACES EXCEPT SOUTH OF THE I-10
CORRIDOR. WILL BE REVISITING THIS LATER THIS EVENING. ALSO WILL BE
MONITORING SLEET FOR E TX AND CENLA LATER TONIGHT...SO FAR TIMING
OF END OF PRECIP AND COLDER TEMPS DOESNT LINE UP...SO KEEPING
WINTER PRECIP OUT OF TONIGHTS FCST...BUT WILL BE WATCHING THIS CLOSELY.

&&

.PREV DISCUSSION... /ISSUED 544 PM CST SUN MAR 2 2014/

DISCUSSION...
BASED ON CURRENT WEATHER TRENDS SEEN ON RADAR...SATELLITE...AND
SFC REPORTS...HAVE TWEAKED THE TEMPS...DEWPOINTS...AND WEATHER
GRIDS. REDUCED THE MENTION OF THUNDERSTORMS TO ISOLATED REGION-WIDE.

PREV DISCUSSION... /ISSUED 349 PM CST SUN MAR 2 2014/

SYNOPSIS...

A STRONG CANADIAN FRONT WILL TRAVEL SOUTH AND EAST THROUGH THE
FORECAST AREA TONIGHT.

DISCUSSION...

THE GFS SOLUTION DEPICTS A LESS FAVORABLE ENVIRONMENT FOR SEVERE
WEATHER TONIGHT. CURRENT RADAR IMAGERY ACROSS EAST TEXAS DEPICTS
SHOWERS AND THUNDERSTORMS JUST BEHIND THE FRONT IN THE COLD POST-
FRONTAL AIR.

AT PRESENT...SEVERE WEATHER IS NOT EXPECTED. HOWEVER...AN ABRUPT
TEMPERATURE FALL WILL ACCOMPANY THE FRONTAL PASSAGE. THE OVERNIGHT
MINIMUMS WILL BE RUNNING ABOUT 5 DEGREES BELOW NORMAL FOR EARLY MARCH.

TUESDAY AND WEDNESDAY...

THE TRAVELING FRONT WILL SLOW TO A HALT...STRETCHING  ACROSS
THE MIDSECTION OF THE GULF OF MEXICO BY TUESDAY. THE BERMUDA
HIGH PRESSURE SYSTEM...RE-BUILDING WESTWARD THROUGH THE SOUTHERN
GULF OF MEXICO,,,WILL GUIDE CAMPECHE AIR UP AND OVER THE STALLED
FRONT...BRINGING ABOUT OVERRUNNING RAIN FOR MARDI GRAS AND
WEDNESDAY. BOTH THE GFS AND ECMWF MODELS ARE IN AGREEMENT.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  37  49  34  42  38 /  80  10  20  50  20
KBPT  34  48  36  43  39 /  80  10  20  60  20
KAEX  33  43  28  41  34 /  80  10  10  30  20
KLFT  40  49  32  43  38 /  70  10  10  50  20

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT ADVISORY FROM 6 AM MONDAY TO 2 PM CST TUESDAY FOR
     THE FOLLOWING ZONES: WATERS FROM LOWER ATCHAFALAYA RIVER TO
     INTRACOASTAL CITY LA FROM 20 TO 60 NM.

     SMALL CRAFT EXERCISE CAUTION UNTIL 9 PM CST THIS EVENING FOR THE
     FOLLOWING ZONES: CALCASIEU LAKE...COASTAL WATERS FROM
     CAMERON LA TO HIGH ISLAND TX OUT 20 NM...COASTAL WATERS
     FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM...COASTAL
     WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA
     OUT 20 NM...SABINE LAKE...VERMILION BAY...WATERS FROM
     INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM...WATERS
     FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM...WATERS
     FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
     20 TO 60 NM.

     SMALL CRAFT ADVISORY FROM 9 AM MONDAY TO MIDNIGHT CST MONDAY
     NIGHT FOR THE FOLLOWING ZONES: WATERS FROM INTRACOASTAL
     CITY TO CAMERON LA FROM 20 TO 60 NM...WATERS FROM CAMERON
     LA TO HIGH ISLAND TX FROM 20 TO 60 NM.

     GALE WARNING FROM 3 AM TO 9 AM CST MONDAY FOR THE FOLLOWING
     ZONES: WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20
     TO 60 NM...WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20
     TO 60 NM.

     LOW WATER ADVISORY FROM 9 AM TO 3 PM CST MONDAY FOR THE
     FOLLOWING ZONES: CALCASIEU LAKE...SABINE LAKE...VERMILION
     BAY.

     SMALL CRAFT ADVISORY UNTIL NOON CST MONDAY FOR THE FOLLOWING
     ZONES: CALCASIEU LAKE...SABINE LAKE.

     SMALL CRAFT ADVISORY FROM 6 AM MONDAY TO 6 AM CST TUESDAY FOR
     THE FOLLOWING ZONES: COASTAL WATERS FROM LOWER ATCHAFALAYA
     RIVER TO INTRACOASTAL CITY LA OUT 20 NM.

     SMALL CRAFT ADVISORY FROM 6 AM TO 6 PM CST MONDAY FOR THE
     FOLLOWING ZONES: VERMILION BAY.

     SMALL CRAFT ADVISORY UNTIL 6 PM CST MONDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT
     20 NM...COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA
     OUT 20 NM.

&&

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.LAKECHARLES.GOV
WWW.TWITTER.COM/NWSLAKECHARLES
WWW.YOUTUBE.COM/NWSLAKECHARLES

&&
Hazardous weather outlook, Mar 2, 5:58 AM CST, 14 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
558 AM CST SUN MAR 2 2014

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
031200-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
558 AM CST SUN MAR 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
A STRONG COLD FRONT WILL CROSS THE AREA TONIGHT...ENTERING
SOUTHEAST TEXAS DURING THE EVENING THEN MOVING EAST AND EXITING
THE LOWER ATCHAFALAYA BASIN BY EARLY MONDAY MORNING. SHOWERS AND
THUNDERSTORMS WILL BECOME NUMEROUS TO WIDESPREAD ALONG THE FRONT.

SOME STORMS MAY BE STRONG TO SEVERE. THE PRIMARY THREATS WILL BE
DAMAGING WINDS AND LARGE HAIL...BUT A FEW ISOLATED TORNADOES COULD
ALSO BE POSSIBLE. SEVERE WEATHER IS POSSIBLE ANYWHERE ACROSS THE
AREA...BUT THE BEST CHANCES WILL BE ALONG AND NORTH OF I-10. IN
ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING AND VERY HEAVY
RAINFALL IS EXPECTED AND HIGH RAINFALL RATES IN SOME STORMS COULD
PRODUCE MINOR FLOODING OF STREETS AND LOW LYING AREAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
MUCH COLDER TEMPERATURES CAN BE EXPECTED BEHIND THE FRONT. BY
TUESDAY MORNING...LOW TEMPERATURES ARE EXPECTED TO FALL TO NEAR OR
JUST BELOW FREEZING...WITH LIGHT FREEZE CONDITIONS POSSIBLE NORTH
OF I-10.

OTHERWISE...A SERIES OF DISTURBANCES WILL BRING OCCASIONAL CHANCES
FOR RAIN THROUGH THE WEEK. NO SEVERE WEATHER IS EXPECTED WITH ANY
OF THESE SYSTEMS AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ430-432-435-450-452-455-470-472-475-031200-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
558 AM CST SUN MAR 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT
PATCHY SEA FOG IS EXPECTED THROUGH EARLY THIS EVENING. ISOLATED
POCKETS OF DENSE FOG WILL BE POSSIBLE.

A COLD FRONT WILL MOVE EAST ACROSS THE COASTAL WATERS
TONIGHT...BRINGING SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS. A FEW STRONG STORMS WILL BE CAPABLE OF PRODUCING
GUSTY WINDS...FREQUENT CLOUD TO WATER LIGHTNING AND VERY HEAVY
RAIN.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
STRONG NORTHERLY WINDS WILL DEVELOP BEHIND THE FRONT MONDAY AND
SMALL CRAFT ADVISORIES WILL LIKELY BE NEEDED. WINDS WILL DIMINISH
SLIGHTLY ON TUESDAY...THEN STRENGTHEN AGAIN WEDNESDAY INTO
THURSDAY AS LOW PRESSURE DEVELOPS OVER THE WESTERN GULF AND MOVES
NORTHEAST. EXERCISE CAUTION OR ADVISORY CONDITIONS WILL BE
POSSIBLE DURING THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

24

The radar

The Ft Polk radar (KPOE), 45 km away, was scanning. The volume nearest the first event began at 02:38 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Beauregard

When
March 2, 8:38 PM CST
Where
Beauregard County, 0.59 mi W of De Ridder
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Public
Coordinates
30.850, -93.290

During a thunderstorm a tree fell onto a mobile home and a 60 X80 shed lost its roof. The roof was blown into a tree.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2014Every state in 2014This day in weather historyWarnings in Louisiana, March 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 500802.